After taking Benicar for about 5 years I started having my teeth start to crack and just plain fall apart. And am having trouble with bad knee-hip-shoulder-and elbow pain. Dr's keep saying it's arthritis but no-matter what they give me for pain it does not work. Even had a shot into my knee and it did nothing to help.
Listed among side effects of Benicar are arthritis and muscle pain. Generally when you are prescribed a drug, you aren't told about every side effect it may have. When you pick up your prescription, ask for the package insert. Not just the precautions that are given with the drug instructions. Although its hard to say if you had arthritis because of the Benicar, its possible that the drug may have made it worse.
Tooth decay is usually associated with drugs that cause a dry mouth. Saliva has bacteria in it that keep other bacteria from taking over and increasing tooth decay. If you are on a narcotic for pain in your joints, that would qualify as a class of drugs that cause dry mouth and tooth decay. I take some prescribed narcotics, and my teeth, like yours are falling apart despite good oral hygiene.
I couldn't find tooth decay as a side effect of Benicar though.
- Benicar Information for Consumers
- Benicar Information for Healthcare Professionals (includes dosage details)
- Side Effects of Benicar (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Aug 2009 • 1 answer
Posted 26 Jul 2011 • 1 answer
Posted 16 Sep 2013 • 1 answer
Posted 12 Nov 2015 • 2 answers
Posted 21 Sep 2016 • 2 answers